Alert archive / New York / Coastal Flood Statements in 2011

Coastal Flood Statement 5, NWS New York, NY

March 22, 20117 counties in New York; Hudson County, New Jersey; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Mar 22, 2011, 4:34 PM EDT for 7 counties in New York; Hudson County, New Jersey; Greater Bridgeport Planning Region, Connecticut. It took effect at Mar 22, 2011, 10:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 4:34 PM EDT (20:34 UTC)
In effect from
Mar 22, 2011, 10:00 PM EDT
Expired
Mar 23, 2011, 3:33 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WHUS41 KOKX 222034
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
434 PM EDT TUE MAR 22 2011

...LOCALIZED MINOR COASTAL FLOODING...

NJZ006-NYZ074-075-178-179-230500-
/O.NEW.KOKX.CF.S.0005.110323T0200Z-110323T0500Z/
HUDSON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
434 PM EDT TUE MAR 22 2011

DUE TO THE RECENT FULL MOON...HIGH ASTRONOMICAL WILL PRODUCE WATER
LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF
HIGH TIDE LATE TONIGHT. THERE MAY BE LOCALIZED MINOR COASTAL
FLOODING...BUT IN MOST INSTANCES...WATER LEVELS WILL JUST REACH
MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL FLOODING
LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH WITH A
STRENGTHENING EASTERLY FLOW.

$$

CTZ009-NYZ071-073-176-177-230800-
/O.NEW.KOKX.CF.S.0005.110323T0500Z-110323T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
434 PM EDT TUE MAR 22 2011

DUE TO THE RECENT FULL MOON...HIGH ASTRONOMICAL WILL PRODUCE WATER
LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF
HIGH TIDE LATE TONIGHT. THERE MAY BE LOCALIZED MINOR COASTAL
FLOODING...BUT IN MOST INSTANCES...WATER LEVELS WILL JUST REACH
MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL FLOODING
LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH WITH A
STRENGTHENING EASTERLY FLOW.

$$

NYZ072-230800-
/O.NEW.KOKX.CF.S.0005.110323T0200Z-110323T0800Z/
NEW YORK (MANHATTAN)-
434 PM EDT TUE MAR 22 2011

DUE TO THE RECENT FULL MOON...HIGH ASTRONOMICAL WILL PRODUCE WATER
LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF
HIGH TIDE LATE TONIGHT. THERE MAY BE LOCALIZED MINOR COASTAL
FLOODING...BUT IN MOST INSTANCES...WATER LEVELS WILL JUST REACH
MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL FLOODING
LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH WITH A
STRENGTHENING EASTERLY FLOW.

$$
4 follow-up statements
206 
WHUS41 KOKX 222107
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
507 PM EDT TUE MAR 22 2011

...LOCALIZED MINOR COASTAL FLOODING LATE TONIGHT...

NYZ072-230500-
/O.EXT.KOKX.CF.S.0005.110323T0200Z-110323T0500Z/
NEW YORK (MANHATTAN)-
507 PM EDT TUE MAR 22 2011

DUE TO THE RECENT FULL MOON...HIGH ASTRONOMICAL WILL PRODUCE
WATER LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE
TIME OF HIGH TIDE LATE TONIGHT. THERE MAY BE LOCALIZED MINOR
COASTAL FLOODING...BUT IN MOST INSTANCES...WATER LEVELS WILL JUST
REACH MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL
FLOODING LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH
WITH A STRENGTHENING EASTERLY FLOW.

$$

NJZ006-NYZ074-075-178-179-230500-
/O.CON.KOKX.CF.S.0005.110323T0200Z-110323T0500Z/
HUDSON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
507 PM EDT TUE MAR 22 2011

DUE TO THE RECENT FULL MOON...HIGH ASTRONOMICAL WILL PRODUCE
WATER LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE
TIME OF HIGH TIDE LATE TONIGHT. THERE MAY BE LOCALIZED MINOR
COASTAL FLOODING...BUT IN MOST INSTANCES...WATER LEVELS WILL JUST
REACH MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL
FLOODING LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH
WITH A STRENGTHENING EASTERLY FLOW.

$$

CTZ009-NYZ071-073-176-177-230515-
/O.CON.KOKX.CF.S.0005.110323T0500Z-110323T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
507 PM EDT TUE MAR 22 2011

DUE TO THE RECENT FULL MOON...HIGH ASTRONOMICAL WILL PRODUCE
WATER LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE
TIME OF HIGH TIDE LATE TONIGHT. THERE MAY BE LOCALIZED MINOR
COASTAL FLOODING...BUT IN MOST INSTANCES...WATER LEVELS WILL JUST
REACH MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL
FLOODING LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH
WITH A STRENGTHENING EASTERLY FLOW.

$$
947 
WHUS41 KOKX 222120
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
520 PM EDT TUE MAR 22 2011

...LOCALIZED MINOR COASTAL FLOODING LATE TONIGHT...

NJZ006-NYZ072-074-075-178-179-230500-
/O.CON.KOKX.CF.S.0005.110323T0200Z-110323T0500Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
520 PM EDT TUE MAR 22 2011

HIGH ASTRONOMICAL TIDES COMBINED WITH ABOVE NORMAL TIDAL
DEPARTURES WILL PRODUCE WATER LEVELS NEAR MINOR COASTAL FLOOD
BENCHMARKS AT THE TIME OF HIGH TIDE LATE TONIGHT. THERE MAY BE
LOCALIZED MINOR COASTAL FLOODING...BUT IN MOST INSTANCES...WATER
LEVELS WILL JUST REACH MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL
FLOODING LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH
WITH A STRENGTHENING EASTERLY FLOW.

$$

CTZ009-NYZ071-073-176-177-230800-
/O.CON.KOKX.CF.S.0005.110323T0500Z-110323T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
520 PM EDT TUE MAR 22 2011

HIGH ASTRONOMICAL TIDES COMBINED WITH ABOVE NORMAL TIDAL
DEPARTURES WILL PRODUCE WATER LEVELS NEAR MINOR COASTAL FLOOD
BENCHMARKS AT THE TIME OF HIGH TIDE LATE TONIGHT. THERE MAY BE
LOCALIZED MINOR COASTAL FLOODING...BUT IN MOST INSTANCES...WATER
LEVELS WILL JUST REACH MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL
FLOODING LATE TOMORROW NIGHT AS LOW PRESSURE PASSES TO THE SOUTH
WITH A STRENGTHENING EASTERLY FLOW.

$$
097 
WHUS41 KOKX 230438
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1238 AM EDT WED MAR 23 2011

...LOCALIZED MINOR COASTAL FLOODING EARLY THIS MORNING...

NJZ006-NYZ072-074-075-178-179-230545-
/O.CAN.KOKX.CF.S.0005.000000T0000Z-110323T0500Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
1238 AM EDT WED MAR 23 2011

THE TIME OF HIGH TIDE IS PASSING AND WATERS LEVELS HAVE NOT
APPROACHED MINOR COASTAL FLOOD THRESHOLDS. 

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL
FLOODING LATE TONIGHT AS LOW PRESSURE PASSES TO THE SOUTH WITH A
STRENGTHENING EASTERLY FLOW.

$$

CTZ009-NYZ071-073-176-177-230800-
/O.CON.KOKX.CF.S.0005.110323T0500Z-110323T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
1238 AM EDT WED MAR 23 2011

HIGH ASTRONOMICAL TIDES COMBINED WITH ABOVE NORMAL TIDAL
DEPARTURES WILL PRODUCE WATER LEVELS NEAR MINOR COASTAL FLOOD
BENCHMARKS AT THE TIME OF HIGH TIDE EARLY THIS MORNING. THERE MAY
BE LOCALIZED MINOR COASTAL FLOODING...BUT IN MOST
INSTANCES...WATER LEVELS WILL JUST REACH MINOR BENCHMARKS.

THERE WILL BE A BETTER CHANCE FOR WIDESPREAD MINOR COASTAL
FLOODING LATE TONIGHT AS LOW PRESSURE PASSES TO THE SOUTH WITH A
STRENGTHENING EASTERLY FLOW.

$$
065 
WHUS41 KOKX 230733
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT WED MAR 23 2011

CTZ009-NYZ071-073-176-177-230845-
/O.CAN.KOKX.CF.S.0005.000000T0000Z-110323T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
333 AM EDT WED MAR 23 2011

THE TIME OF HIGH TIDE IS PASSING AND WATERS LEVELS WILL SUBSIDE. 

THERE WILL BE ANOTHER CHANCE FOR WIDESPREAD MINOR COASTAL FLOODING
LATE TONIGHT AS LOW PRESSURE PASSES TO THE SOUTH WITH A
STRENGTHENING EASTERLY FLOW.

$$

MPS

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Mar 22, 4:25 PM EDT, 9 minutes earlier.

Area forecast discussion, Mar 22, 4:25 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT TUE MAR 22 2011

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE BUILDS SOUTHEAST INTO THE AREA THIS
EVENING. THIS RIDGE WEAKENS WEDNESDAY MORNING AS A LOW PRESSURE
SYSTEM TRAVERSES THE OHIO VALLEY...AND SECONDARY DEVELOPMENT OCCURS
JUST TO OUR SOUTH. THIS LOW PASSES WELL TO THE EAST ON
THURSDAY...AS HIGH PRESSURE BUILDS IN THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
PARTLY TO MOSTLY CLOUDY SKIES AND LIGHT WINDS FOR THIS EVENING AS A
WEAK RIDGE OF HIGH PRESSURE STAYS IN PLACE AHEAD OF AN APPROACHING
LOW PRESSURE SYSTEM. OVERNIGHT TEMPS WILL BE ABOUT NORMAL...WITH
LOWS RANGING FROM THE UPPER 20S OVER THE LOWER HUDSON VALLEY AND
INTERIOR SOUTHERN CT...TO THE MID 30S OVER NYC METRO.
PRECIPITATION WILL BEGIN OVER NORTHEAST NEW JERSEY AS EARLY AS
DAYBREAK WEDNESDAY. AT THE ONSET OF PRECIP...THERMAL PROFILES
SUGGEST MAINLY SNOW OVER INLAND AREAS WITH SOME RAIN MIXED IN
CLOSER TO THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A SURFACE LOW CURRENTLY OVER THE CENTRAL PLAINS WILL CONTINUE TO
PUSH NORTHEASTWARD THIS EVENING...THEN START TO ROTATE EAST-
SOUTHEASTWARD AROUND A POLAR VORTEX TAKING SHAPE OVER SOUTHEAST
CANADA. THIS WILL SET THE LOW ON A TRAJECTORY TO AFFECT THE TRI-
STATE AREA WEDNESDAY THROUGH EARLY THURSDAY.

TWO MAIN ISSUES RIGHT NOW ARE THE TRACK OF THE SURFACE LOW AND
THERMAL PROFILES. GFS CONTINUES TO BE A WARM AND NORTHERN OUTLIER
WITH THIS SYSTEM...WHILE THE NAM CONTINUES TO BE COLDER AND
FURTHER SOUTH. HIGHEST CONFIDENCE RIGHT NOW IS WITH THE
SREF/EURO/GFS ENSEMBLE MEAN SOLUTIONS...WHICH TAKE THE SURFACE LOW
PASSING THROUGH THE DELMARVA. ONE CONCERN IN REGARDS TO BUFKIT
SOUNDINGS...THE AMOUNT OF MOISTURE IS NOT OPTIMAL IN THE SNOW
GROWTH REGION TO LEAD TO WIDESPREAD HEAVY SNOWS...AS DRY MID-LEVEL
AIR MOVES INTO THE AREA WEDNESDAY.

ONE THING FOR SURE IS THAT THERE WON'T BE MUCH IN THE WAY OF UPPER
FORCING TO COUPLE WITH THE PROGGED LOW TO MID LEVEL FRONTOGENESIS.
THE MAIN 500 MB TROUGH ROTATING AROUND THE POLAR VORTEX WILL BE
POSITIVELY TILTED AND SLOWLY GETTING ABSORBED BY THE VORTEX. H3-5 F
VECTOR CONVERGENCE LOOKS TO BE MARGINAL. SO FORCING WILL BE PROVIDED
BY WARM AIR ADVECTION NORTHEAST OF THE SURFACE LOW...AND MODELS ARE
HINTING AT SOME LOW-LEVEL FRONTOGENESIS WEDNESDAY TO ENHANCE SNOW OR
RAIN RATES. CURRENT MODEL DISCREPANCIES ARE MAKING IT TOO
DIFFICULT TO PINPOINT WHERE AND WHEN THIS BANDING WILL DEVELOP.

AS FOR PRECIP TYPE...TEMPS ALOFT WILL BE COLD ENOUGH FOR SNOW WITH THE
ONSET OF PRECIP OVER MOST AREAS. BOUNDARY LAYER TEMPS WILL ALSO
DRIVE PRECIP TYPE. WARMING OCCURS DURING THE DAY AS MORNING
NORTHEASTERLY WINDS TRANSITION TO EAST-SOUTHEASTERLY WINDS BY AFTERNOON.
FOR NOW CONFIDENCE IS HIGH THAT THERE WILL BE BOTH RAIN AND SNOW
OVER THE CWA...ISSUE IS HOW MUCH OF BOTH. PORTIONS OF THE LOWER
HUDSON VALLEY AND INTERIOR CT MAY STAY ALL SNOW FOR MUCH OF THE
EVENT...WHILE AREAS TO THE SOUTH MAY ONLY EXPERIENCE A COUPLE
HOURS OF SNOW BEFORE TRANSITIONING TO RAIN OR A RAIN/SNOW MIX FOR THE
REMAINDER OF THE DAY.

SO FOR NOW...WILL ISSUE WINTER STORM WARNINGS FOR ORANGE COUNTY AND
WESTERN PASSAIC WHERE 4 TO 7 INCHES ARE EXPECTED...WITH HIGHER
AMOUNTS POSSIBLE OVER HIGH ELEVATIONS. WINTER WEATHER ADVISORIES
HAVE BEEN ISSUED FOR PORTIONS OF NORTHEAST NEW JERSEY...THE LOWER
HUDSON VALLEY...AND INTERIOR SOUTHWEST CONNECTICUT...FOR 2 TO 5
INCHES OF SNOW. UP TO AN INCH IS POSSIBLE OVER NYC AND LONG
ISLAND...WHERE PRECIP WILL MOSTLY BE IN THE FORM OF RAIN. PRECIP
WILL END EARLY THURSDAY AS THE SFC LOW PUSHES OUT TO SEA.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
JUST SOME LEFTOVER SNOW SHOWERS ARE EXPECTED ON THURSDAY AS LOW PRESSURE
DEPARTS. AS THE LOW DEPARTS THURSDAY NIGHT...HIGH PRESSURE IS
EXPECTED TO BUILD INTO THE REGION. MEANWHILE...ZONAL FLOW ALOFT
WILL SET UP AND REMAIN OVER THE AREA THROUGH MUCH OF THE LONG TERM
PERIOD.

TWO AREAS OF LOW PRESSURE ARE EXPECTED TO TAKE TRACKS ACROSS THE
COUNTRY PASSING JUST SOUTH OF LONG ISLAND. THE FIRST ONE TRACKS
SOUTH OF THE AREA SUNDAY AND SUNDAY NIGHT...FOLLOWED BY ANOTHER LOW
ON TUESDAY INTO WEDNESDAY. FOR NOW...WE ARE EXPECTING THE CWA TO
REMAIN DRY...HOWEVER A NORTHWARD TRACK IN ANY OF THESE LOWS MAY
RESULT IN PRECIPITATION OVER THE AREA THROUGH THESE TIME PERIODS.

TEMPERATURES THROUGH THE EXTENDED WILL BE BELOW NORMAL WITH HIGHS IN
THE LOWER AND MIDDLE 40S EXPECTED. OVERNIGHT LOWS ARE EXPECTED TO
FALL INTO THE TEENS AND 20S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WEAK HIGH PRESSURE SLOWLY BUILDS INTO THE REGION TODAY. LOW
PRESSURE APPROACHES ON WEDNESDAY.

VFR INTO THIS EVENING. WINDS MOSTLY 320-340 AROUND 10-15 KT
SUSTAINED WITH GUSTS AROUND 20 KT. FREQUENT GUSTS ENDING 19-21Z.

SNOW REMOVAL OPERATIONS:
BEST GUESS RIGHT NOW FOR ONSET OF PRECIP WEDNESDAY MORNING IS
07-10Z AT NYC TERMINALS WITH A MIX OF RAIN AND SNOW LIKELY EVENTUALLY
CHANGING TO RAIN BY LATE MORNING. ALL OTHER TERMINALS LIKELY HAVING A
RAIN/SNOW MIX CHANGING TO RAIN AS WELL EXCEPT AT KSWF WHICH MAY
REMAIN AS ALL SNOW...BUT MAY MIX WITH SLEET...RAIN...AND POSSIBLY
EVEN FREEZING RAIN STARTING LATE MORNING WEDNESDAY INTO THE
AFTERNOON. WITH THE RECENT RELATIVE WARMTH AND TEMPERATURES ABOVE
FREEZING EXPECTED FOR MOST IF NOT ALL OF THE EVENT...SIGNIFICANT
SNOW ACCUMULATIONS ON RUNWAYS ARE NOT EXPECTED AT THIS TIME...WITH
PERHAPS A LIGHT SLUSHY ACCUMULATION...AND THE EXCEPTION AGAIN BEING
KSWF. THIS IS A FAIRLY LOW CONFIDENCE FORECAST AND MAY NEED TO BE
ADJUSTED IN SUBSEQUENT TAF PACKAGES.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: END TIME OF FREQUENT GUSTS MAY BE OFF BY AN
HOUR. OCCASIONAL GUSTS TO 20 KT POSSIBLE THROUGH 22Z.

KLGA FCSTER COMMENTS: END TIME OF FREQUENT GUSTS MAY BE OFF BY AN
HOUR. OCCASIONAL GUSTS TO 20 KT POSSIBLE THROUGH 22Z.

KEWR FCSTER COMMENTS: END TIME OF FREQUENT GUSTS MAY BE OFF BY AN
HOUR. OCCASIONAL GUSTS TO 20 KT POSSIBLE THROUGH 22Z.

KTEB FCSTER COMMENTS: OCCASIONAL GUSTS TO 20 KT POSSIBLE THROUGH 21Z.

KHPN FCSTER COMMENTS: OCCASIONAL GUSTS TO 20 KT POSSIBLE THROUGH 21Z.

KISP FCSTER COMMENTS: END TIME OF FREQUENT GUSTS MAY BE OFF BY AN
HOUR. OCCASIONAL GUSTS TO 20 KT POSSIBLE THROUGH 22Z.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SATURDAY...

WED NIGHT...MVFR TO IFR. LOW TO MODERATE CONFIDENCE ON PTYPE
FORECAST. RAIN OR RAIN/SNOW MIX NYC METRO TERMINALS AND KISP...SNOW
ELSEWHERE. A FEW INCHES POSSIBLE. GUSTY EASTERLY WINDS POSSIBLE.

THU...SUB-VFR POSSIBLE IN RAIN/SNOW. CHC IMPROVEMENT TO VFR LATE DAY.

FRI...VFR. GUSTY NW WINDS POSSIBLE.

SAT...VFR.

&&

.MARINE...
RIDGE OF HIGH PRESSURE PASSES ACROSS WATERS OVERNIGHT AS NLY WINDS
VEER AROUND TO THE EAST BY DAYBREAK. SFC LOW PRESSURE OVER THE OHIO
VALLEY TRACKS EAST ON WEDNESDAY TO OFF THE MID ATLANTIC COAST BY
EVENING. THIS WILL PLACE THE WATERS IN A STRENGTHENING EASTERLY
FLOW. MARGINAL SCA WIND GUSTS WILL DEVELOP ON THE OCEAN WATERS IN
THE EVENING...BUT JUST BELOW CRITERIA ELSEWHERE. ADDED 1 TO 2 FT TO
WAVEWATCH GUIDANCE WED AFT/NIGHT FOR THE OCEAN TO ACCOUNT FOR A
STRONGER FORECAST OF EAST WINDS THAN THAT USED BY THE MODEL. THIS
WILL PUT SEAS AROUND 5 FT ON THE OCEAN WATERS WED NIGHT. SCA IS
LIKELY TO BE ISSUED WEDNESDAY MORNING.

MARGINAL SCA WINDS AND SEAS CONTINUE ON THE OCEAN WATERS THU BEHIND
THE DEPARTING LOW. ONCE AGAIN...WINDS LOOK TO BE JUST BELOW CRITERIA
FOR THE REMAINING WATERS. HIGH PRESSURE BUILDS EAST FROM THE OHIO
VALLEY AND GREAT LAKES THURSDAY NIGHT INTO FRIDAY WITH GRADUALLY
DIMINISHING WINDS AND SEAS.

&&

.HYDROLOGY...
LIQUID EQUIVALENT QPF BETWEEN 1/2 AND 1 INCH EXPECTED FOR THE
HYDROLOGIC SERVICE AREA THROUGH THURSDAY. NO HYDROLOGIC PROBLEMS
EXPECTED AS PRECIP WILL BE MAINLY SNOW OR A RAIN/SNOW MIX. DRIER
WEATHER IS EXPECTED TO FOLLOW WITH GRADUAL MELTING OF ANY SNOW AS
TEMPERATURES CLIMB INTO THE 40S FOR DAYTIME HIGHS.

&&

.TIDES/COASTAL FLOODING...
THERE CONTINUES TO BE THE POTENTIAL FOR MINOR COASTAL FLOODING LATE
TONIGHT ACROSS WESTERN LI SOUND...NEW YORK HARBOR...AND THE SOUTH
SHORE BAYS OF WESTERN LI...WITH MUCH HIGHER CONFIDENCE FOR LATE
WEDNESDAY NIGHT.

HIGH PRESSURE MOVING ACROSS THE AREA TONIGHT SHOULD LIMIT ANY SURGE
TO NEAR ZERO DEPARTURES...WITH A BACKGROUND ANOMALY OF A FEW TENTHS
OF A FOOT. WITH SOME LOCATIONS ONLY NEEDING ABOUT HALF A FOOT TO
REACH MINOR COASTAL FLOOD BENCHMARKS...WATER LEVELS WILL BE CLOSE
TONIGHT. PREFERENCE AT THIS TIME IS TO ONLY GO WITH A COASTAL FLOOD
STATEMENT INDICATING THE POTENTIAL FOR LOCALIZED MINOR COASTAL
FLOODING...WITH MOST LOCATIONS NOT EXPECTED TO EXCEED MINOR
BENCHMARKS.

THE MORE LIKELY SCENARIO FOR COASTAL FLOODING WILL BE TOMORROW NIGHT
WITH A STRONG EASTERLY FLOW AND SURGE VALUES 1 TO 1.5 FT ABOVE
NORMAL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO 10 AM EDT
     THURSDAY FOR CTZ005-006.
NY...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO 10 AM EDT
     THURSDAY FOR NYZ068>070.
     WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 10 AM EDT THURSDAY
     FOR NYZ067.
NJ...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO 10 AM EDT
     THURSDAY FOR NJZ004-103.
     WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 10 AM EDT THURSDAY
     FOR NJZ002.
MARINE...NONE.

&&

SYNOPSIS...SCALORA
NEAR TERM...SCALORA
SHORT TERM...SCALORA
LONG TERM...BC
AVIATION...JC
MARINE...DW
HYDROLOGY...BC
TIDES/COASTAL FLOODING...DW
Hazardous weather outlook, Mar 22, 4:19 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT TUE MAR 22 2011

NJZ002-NYZ067-232030-
WESTERN PASSAIC-ORANGE-
419 PM EDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 10 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SUBMIT ANY SNOWFALL TOTALS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ004-103-NYZ068>070-232030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-EASTERN PASSAIC-WESTERN BERGEN-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
419 PM EDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 10 AM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SUBMIT ANY SNOWFALL TOTALS..

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NJZ006-104>108-NYZ071>075-078>081-176>179-232030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
419 PM EDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

FOR LOCATIONS ALONG WESTERN LONG ISLAND SOUND...NEW YORK
HARBOR...AND THE SOUTH SHORE BACK BAYS OF LONG ISLAND...THERE IS A
CHANCE OF MINOR COASTAL FLOODING TONIGHT AROUND TIMES OF HIGH
TIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND TRACK SOUTH OF
LONG ISLAND WEDNESDAY NIGHT AND THURSDAY. THIS LOW WILL TAKE A
TRACK FAR ENOUGH SOUTH OF LONG ISLAND TO KEEP ENOUGH COLD AIR IN
PLACE FOR THE PRECIPITATION TO START AS A MIX OF RAIN AND SNOW
DURING THE DAY. TEMPERATURES WEDNESDAY NIGHT ARE EXPECTED TO DROP
ENOUGH FOR THE MIX OF RAIN AND SNOW TO CHANGE OVER TO ALL SNOW
WEDNESDAY NIGHT. SNOWFALL TOTALS ARE EXPECTED TO RANGE BETWEEN A
HALF AND ONE INCH...WITH MUCH OF THE ACCUMULATING SNOW ON GRASSY
SURFACES.

FOR LOCATIONS ALONG WESTERN LONG ISLAND SOUND...NEW YORK
HARBOR...AND THE SOUTH SHORE BACK BAYS OF LONG ISLAND...MINOR
COASTAL FLOODING WILL BE POSSIBLE WEDNESDAY NIGHT AROUND TIMES OF HIGH
TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-232030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
419 PM EDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:49 PM EDTWinter Storm WarningOKXOrange29 hr
Mar 22, 3:49 PM EDTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more39 hr

Nearby

Coastal Flood Statements in New York, 2011Coastal Flood Statements in New Jersey, 2011Coastal Flood Statements in Connecticut, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.